Alert archive / Wisconsin / Gale Warnings in 2016
Gale Warning 6, NWS Green Bay, WI
NWS Green Bay, WI issued this gale warning at Mar 15, 2016, 4:37 AM CDT. It took effect at Mar 15, 2016, 10:00 PM CDT. It was in force for 27 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 15, 2016, 4:37 AM CDT (09:37 UTC)
- In effect from
- Mar 15, 2016, 10:00 PM CDT
- Expired
- Mar 17, 2016, 1:00 AM CDT
- In force
- 27 hr
- Issued by
- NWS Green Bay, WI
The text
As transmitted.
924 WHUS73 KGRB 150937 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 437 AM CDT TUE MAR 15 2016 ...GALE FORCE EAST WINDS TONIGHT FOLLOWED BY GALE FORCE SOUTHWEST WINDS WEDNESDAY AFTERNOON AND EVENING... .A RAPIDLY DEEPENING LOW PRESSURE SYSTEM WILL MOVE INTO WISCONSIN TONIGHT...CAUSING STRONG EAST WINDS TO DEVELOP ON LAKE MICHIGAN LATER THIS EVENING AND OVERNIGHT. AS THE LOW DRIFTS NORTH ON WEDNESDAY...STRONG SOUTH TO SOUTHWEST WINDS WILL DEVELOP... ESPECIALLY IN THE AFTERNOON AND EARLY EVENING. GALE FORCE GUSTS OVER 35 KNOTS ARE EXPECTED. DENSE MARINE FOG WILL IMPACT LAKE MICHIGAN TODAY...WITH VISIBILITIES DROPPING TO LESS THAN ONE MILE AT TIMES. LMZ541>543-151745- /O.NEW.KGRB.MF.Y.0004.160315T0937Z-160315T2100Z/ /O.NEW.KGRB.GL.W.0006.160316T0300Z-160317T0600Z/ ROCK ISLAND PASSAGE TO STURGEON BAY WI- STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI- 437 AM CDT TUE MAR 15 2016 ...DENSE FOG ADVISORY IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON... ...GALE WARNING IN EFFECT FROM 10 PM THIS EVENING TO 1 AM CDT THURSDAY... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 1 AM CDT THURSDAY. A DENSE FOG ADVISORY HAS ALSO BEEN ISSUED. THIS DENSE FOG ADVISORY IS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON. * EAST WINDS WILL INCREASE TO 15 TO 25 KTS WITH GALE FORCE GUSTS OVER 35 KTS LATE THIS EVENING THROUGH EARLY WEDNESDAY MORNING. AFTER A BRIEF LULL...STRONG SOUTH TO SOUTHWEST WINDS WILL DEVELOP AND GUST OVER 35 KTS AT TIMES...ESPECIALLY WEDNESDAY AFTERNOON AND EARLY EVENING. * WAVES WILL INCREASE TO 6 TO 9 FEET LATE TONIGHT INTO WEDNESDAY. * DENSE MARINE FOG WILL REDUCE VISIBILITIES TO LESS THAN ONE MILE AT TIMES TODAY. THIS MAY CAUSE NAVIGATION PROBLEMS FOR SOME MARINERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WIND GUSTS OVER 35 KNOTS ARE EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE REDUCED TO LESS THAN ONE MILE. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ KIECKBUSCH
9 follow-up statements
607 WHUS73 KGRB 151452 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 952 AM CDT TUE MAR 15 2016 ...GALE FORCE EAST WINDS TONIGHT FOLLOWED BY GALE FORCE SOUTHWEST WINDS WEDNESDAY AFTERNOON AND EVENING... .A RAPIDLY DEEPENING LOW PRESSURE SYSTEM WILL MOVE INTO WISCONSIN TONIGHT...CAUSING STRONG EAST WINDS TO DEVELOP ON LAKE MICHIGAN LATER THIS EVENING AND OVERNIGHT. AS THE LOW DRIFTS NORTH ON WEDNESDAY...STRONG SOUTH TO SOUTHWEST WINDS WILL DEVELOP... ESPECIALLY IN THE AFTERNOON AND EARLY EVENING. GALE FORCE GUSTS OVER 35 KNOTS ARE EXPECTED. DENSE MARINE FOG WILL CONTINUE TO IMPACT LAKE MICHIGAN TODAY...WITH VISIBILITIES DROPPING TO LESS THAN ONE MILE AT TIMES AND BRIEFLY TO AROUND ONE-QUARTER MILE IN LOCALIZED SPOTS. LMZ541>543-152300- /O.CON.KGRB.MF.Y.0004.000000T0000Z-160315T2100Z/ /O.CON.KGRB.GL.W.0006.160316T0300Z-160317T0600Z/ ROCK ISLAND PASSAGE TO STURGEON BAY WI- STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI- 952 AM CDT TUE MAR 15 2016 ...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON... ...GALE WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 1 AM CDT THURSDAY... * EAST WINDS WILL INCREASE TO 15 TO 25 KTS WITH GALE FORCE GUSTS OVER 35 KTS LATE THIS EVENING THROUGH EARLY WEDNESDAY MORNING. AFTER A BRIEF LULL...STRONG SOUTH TO SOUTHWEST WINDS WILL DEVELOP AND GUST OVER 35 KTS AT TIMES...ESPECIALLY WEDNESDAY AFTERNOON AND EARLY EVENING. * WAVES WILL INCREASE TO 6 TO 9 FEET LATE TONIGHT INTO WEDNESDAY. THE HIGHEST WAVES ARE EXPECTED OFFSHORE OF DOOR COUNTY ON WEDNESDAY. * DENSE MARINE FOG WILL REDUCE VISIBILITIES TO LESS THAN ONE MILE AT TIMES TODAY. THIS MAY CAUSE NAVIGATION PROBLEMS FOR SOME MARINERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WIND GUSTS OVER 35 KNOTS ARE EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE REDUCED TO LESS THAN ONE MILE. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
099 WHUS73 KGRB 152040 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 340 PM CDT TUE MAR 15 2016 ...GALE FORCE EAST WINDS TONIGHT FOLLOWED BY GALE FORCE SOUTHWEST WINDS WEDNESDAY AFTERNOON AND EVENING... .A RAPIDLY DEEPENING LOW PRESSURE SYSTEM WILL MOVE INTO WISCONSIN TONIGHT...CAUSING STRONG EAST WINDS TO DEVELOP ON LAKE MICHIGAN LATER THIS EVENING AND OVERNIGHT. AS THE LOW DRIFTS NORTH ON WEDNESDAY...STRONG SOUTH TO SOUTHWEST WINDS WILL DEVELOP... ESPECIALLY IN THE AFTERNOON AND EARLY EVENING. GALE FORCE GUSTS OVER 35 KNOTS ARE EXPECTED. DENSE MARINE FOG WILL CONTINUE TO IMPACT PORTIONS OF LAKE MICHIGAN THIS AFTERNOON AND EVENING...WITH VISIBILITIES DROPPING TO LESS THAN ONE MILE AT TIMES AND BRIEFLY TO AROUND ONE-QUARTER MILE IN LOCALIZED SPOTS. LMZ541>543-160445- /O.EXT.KGRB.MF.Y.0004.000000T0000Z-160316T0300Z/ /O.CON.KGRB.GL.W.0006.160316T0300Z-160317T0600Z/ ROCK ISLAND PASSAGE TO STURGEON BAY WI- STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI- 340 PM CDT TUE MAR 15 2016 ...DENSE FOG ADVISORY NOW IN EFFECT UNTIL 10 PM CDT THIS EVENING... ...GALE WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 1 AM CDT THURSDAY... * EAST WINDS WILL INCREASE TO 30 KTS WITH GALE FORCE GUSTS OVER 35 KTS LATE THIS EVENING THROUGH EARLY WEDNESDAY MORNING. THEN AFTER A BRIEF LULL...STRONG SOUTH TO SOUTHWEST WINDS WILL DEVELOP AND GUST OVER 35 KTS AT TIMES...ESPECIALLY WEDNESDAY AFTERNOON AND EARLY EVENING SOUTH OF STURGEON BAY. * WAVES WILL INCREASE TO 6 TO 10 FEET LATE TONIGHT INTO WEDNESDAY. THE HIGHEST WAVES ARE EXPECTED OFFSHORE OF DOOR COUNTY. * DENSE MARINE FOG WILL REDUCE VISIBILITIES TO LESS THAN ONE MILE AT TIMES THIS AFTERNOON AND EVENING. THIS MAY CAUSE NAVIGATION PROBLEMS FOR SOME MARINERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WIND GUSTS OVER 35 KNOTS ARE EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE REDUCED TO LESS THAN ONE MILE. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ BERSCH
149 WHUS73 KGRB 160019 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 719 PM CDT TUE MAR 15 2016 ...GALE FORCE EAST WINDS TONIGHT FOLLOWED BY GALE FORCE SOUTHWEST WINDS WEDNESDAY AFTERNOON AND EVENING... .A RAPIDLY DEEPENING LOW PRESSURE SYSTEM WILL MOVE INTO WISCONSIN TONIGHT...CAUSING STRONG EAST WINDS TO DEVELOP ON LAKE MICHIGAN LATER THIS EVENING AND OVERNIGHT. AS THE LOW DRIFTS NORTH ON WEDNESDAY...STRONG SOUTH TO SOUTHWEST WINDS WILL DEVELOP... ESPECIALLY IN THE AFTERNOON AND EARLY EVENING. GALE FORCE GUSTS OVER 35 KNOTS ARE EXPECTED. LMZ541>543-160830- /O.CAN.KGRB.MF.Y.0004.000000T0000Z-160316T0300Z/ /O.CON.KGRB.GL.W.0006.160316T0300Z-160317T0600Z/ ROCK ISLAND PASSAGE TO STURGEON BAY WI- STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI- 719 PM CDT TUE MAR 15 2016 ...GALE WARNING REMAINS IN EFFECT UNTIL 1 AM CDT THURSDAY... ...DENSE FOG ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS CANCELLED THE DENSE FOG ADVISORY. * EAST WINDS WILL INCREASE TO 30 KTS WITH GALE FORCE GUSTS OVER 35 KTS LATE THIS EVENING AND CONTINUE THROUGH EARLY WEDNESDAY MORNING. THEN AFTER A BRIEF LULL...STRONG SOUTH TO SOUTHWEST WINDS WILL DEVELOP AND GUST OVER 35 KTS AT TIMES...ESPECIALLY WEDNESDAY AFTERNOON AND EARLY EVENING SOUTH OF STURGEON BAY. * WAVES WILL INCREASE TO 6 TO 10 FEET LATE TONIGHT INTO WEDNESDAY. THE HIGHEST WAVES ARE EXPECTED OFFSHORE OF DOOR COUNTY. * WIDESPREAD DENSE FOG IS NO LONGER EXPECTED ON LAKE MICHIGAN... HOWEVER PATCHY DENSE FOG WILL STILL BE POSSIBLE...REDUCING VISIBILITIES TO LESS THAN ONE MILE AT TIMES THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WIND GUSTS OVER 35 KNOTS ARE EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ BERSCH
075 WHUS73 KGRB 160236 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 936 PM CDT TUE MAR 15 2016 ...GALE FORCE EAST WINDS TONIGHT FOLLOWED BY GALE FORCE SOUTHWEST WINDS WEDNESDAY AFTERNOON AND EVENING... .A RAPIDLY DEEPENING LOW PRESSURE SYSTEM WILL MOVE INTO WISCONSIN TONIGHT...CAUSING STRONG EAST WINDS TO DEVELOP ON LAKE MICHIGAN LATE THIS EVENING AND OVERNIGHT. AS THE LOW DRIFTS NORTH ON WEDNESDAY...STRONG SOUTH TO SOUTHWEST WINDS WILL DEVELOP... ESPECIALLY IN THE AFTERNOON AND EARLY EVENING. GALE FORCE GUSTS OVER 35 KNOTS ARE EXPECTED. LMZ541>543-161045- /O.CON.KGRB.GL.W.0006.160316T0300Z-160317T0600Z/ ROCK ISLAND PASSAGE TO STURGEON BAY WI- STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI- 936 PM CDT TUE MAR 15 2016 ...GALE WARNING REMAINS IN EFFECT UNTIL 1 AM CDT THURSDAY... * EAST WINDS WILL INCREASE TO 30 KTS WITH GALE FORCE GUSTS OVER 35 KTS LATE THIS EVENING AND CONTINUE THROUGH EARLY WEDNESDAY MORNING. THEN AFTER A BRIEF LULL...STRONG SOUTH TO SOUTHWEST WINDS WILL DEVELOP AND GUST OVER 35 KTS AT TIMES...ESPECIALLY WEDNESDAY AFTERNOON AND EARLY EVENING SOUTH OF STURGEON BAY. * WAVES WILL INCREASE TO 6 TO 10 FEET LATE TONIGHT INTO WEDNESDAY. THE HIGHEST WAVES ARE EXPECTED OFFSHORE OF DOOR COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WIND GUSTS OVER 35 KNOTS ARE EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ BERSCH
245 WHUS73 KGRB 161014 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 514 AM CDT WED MAR 16 2016 ...GALE FORCE EAST WINDS EARLY THIS MORNING FOLLOWED BY GALE FORCE SOUTHWEST TO WEST WINDS WEDNESDAY AFTERNOON AND EVENING... .A RAPIDLY DEEPENING LOW PRESSURE SYSTEM WILL LIFT INTO NORTHEAST WISCONSIN LATER TODAY. STRONG EAST WINDS WILL GRADUALLY TAPER OFF THIS MORNING. AS THE LOW DRIFTS NORTH THIS AFTERNOON...STRONG SOUTHWEST TO WEST WINDS WILL DEVELOP AND CONTINUE INTO THE EVENING. GALE FORCE GUSTS TO 35 TO 45 KNOTS ARE EXPECTED. LMZ541>543-161815- /O.CON.KGRB.GL.W.0006.000000T0000Z-160317T0600Z/ ROCK ISLAND PASSAGE TO STURGEON BAY WI- STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI- 514 AM CDT WED MAR 16 2016 ...GALE WARNING REMAINS IN EFFECT UNTIL 1 AM CDT THURSDAY... * EAST GALES TO 35 TO 40 KTS WILL TAPER OFF THIS MORNING. SOUTHWEST TO WEST GALES TO 35 TO 45 KTS WILL DEVELOP THIS AFTERNOON AND CONTINUE INTO THE EVENING BEFORE WEAKENING. GUSTS MAY APPROACH STORM FORCE SOUTH OF MANITOWOC DURING THE LATE AFTERNOON. * WAVES HEIGHTS WILL BE 6 TO 10 FEET THIS MORNING...THEN SUBSIDE TO 4 TO 7 FT LATER TODAY AND TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WIND GUSTS OVER 35 KNOTS ARE EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ KIECKBUSCH
018 WHUS73 KGRB 161451 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 951 AM CDT WED MAR 16 2016 ...GALE FORCE GUSTS OUT OF THE SOUTHWEST TO WEST WEDNESDAY AFTERNOON AND EVENING... .A RAPIDLY DEEPENING LOW PRESSURE SYSTEM IS LIFTING THROUGH NORTHEAST WISCONSIN LATER TODAY. STRONG EAST WINDS ARE BEGINNING TO TAPER OFF THIS MORNING. AS THE LOW CONTINUES TO DRIFT NORTH THIS AFTERNOON...STRONG SOUTHWEST TO WEST WINDS WILL DEVELOP AND CONTINUE INTO THE EVENING. GALE FORCE GUSTS TO 35 TO 45 KNOTS ARE EXPECTED. LMZ541>543-162300- /O.CON.KGRB.GL.W.0006.000000T0000Z-160317T0600Z/ ROCK ISLAND PASSAGE TO STURGEON BAY WI- STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI- 951 AM CDT WED MAR 16 2016 ...GALE WARNING REMAINS IN EFFECT UNTIL 1 AM CDT THURSDAY... * AFTER A BRIEF LULL THIS MORNING...WINDS WILL VEER TO SOUTHWEST TO WEST. GALES TO 35 TO 45 KTS WILL DEVELOP THIS AFTERNOON AND CONTINUE INTO THE EVENING BEFORE WEAKENING. GUSTS MAY APPROACH STORM FORCE SOUTH OF MANITOWOC DURING THE LATE AFTERNOON. * WAVES HEIGHTS OF 5 TO 9 FEET THIS MORNING SHOULD SUBSIDE TO 4 TO 7 FT LATER TODAY AND TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WIND GUSTS OVER 35 KNOTS ARE EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
760 WHUS73 KGRB 162053 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 353 PM CDT WED MAR 16 2016 ...GALE FORCE GUSTS OUT OF THE SOUTHWEST TO WEST THIS AFTERNOON AFTERNOON AND EARLY EVENING... .A STRONG LOW PRESSURE SYSTEM LIFTING THROUGH THE NORTHERN GREAT LAKES WILL CONTINUE TO PRODUCE STRONG SOUTHWEST TO WEST WINDS INTO THE EARLY EVENING. GALE FORCE GUSTS TO 35 TO 45 KNOTS ARE EXPECTED. LMZ541>543-170500- /O.CON.KGRB.GL.W.0006.000000T0000Z-160317T0600Z/ ROCK ISLAND PASSAGE TO STURGEON BAY WI- STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI- 353 PM CDT WED MAR 16 2016 ...GALE WARNING REMAINS IN EFFECT UNTIL 1 AM CDT THURSDAY... * SOUTHWEST TO WEST WIND TO 30 KTS WITH GALE FORCE GUSTS TO AROUND 40 KTS EARLY THIS EVENING BEFORE WEAKENING TO 15 TO 25 KTS WITH GUSTS TO AROUND 30 KTS OVERNIGHT. GUSTS MAY APPROACH STORM FORCE SOUTH OF MANITOWOC DURING THE LATE AFTERNOON. * WAVES HEIGHTS OF 5 TO 8 FEET SUBSIDING TO 3 TO 5 FT ARE EXPECTED TONIGHT. * A SMALL CRAFT ADVISORY WILL BE NEEDED AFTER THE GALE WARNING EXPIRES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WIND GUSTS OVER 35 KNOTS ARE EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ BERSCH
866 WHUS73 KGRB 170223 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 923 PM CDT WED MAR 16 2016 ...GALE FORCE GUSTS OUT OF THE SOUTHWEST TO WEST THIS EVENING... .A STRONG LOW PRESSURE SYSTEM LIFTING THROUGH THE NORTHERN GREAT LAKES WILL CONTINUE TO PRODUCE STRONG SOUTHWEST TO WEST WINDS THROUGH MIDNIGHT. GALE FORCE GUSTS TO AROUND 35 KNOTS ARE EXPECTED. LMZ541>543-170600- /O.CON.KGRB.GL.W.0006.000000T0000Z-160317T0600Z/ ROCK ISLAND PASSAGE TO STURGEON BAY WI- STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI- 923 PM CDT WED MAR 16 2016 ...GALE WARNING REMAINS IN EFFECT UNTIL 1 AM CDT THURSDAY... * SOUTHWEST TO WEST WIND TO 30 KTS WITH GALE FORCE GUSTS TO AROUND 35 KTS THIS EVENING BEFORE WEAKENING TO 15 TO 25 KTS WITH GUSTS TO AROUND 30 KTS AFTER MIDNIGHT. * WAVES HEIGHTS OF 4 TO 7 FEET SUBSIDING TO 3 TO 5 FT ARE EXPECTED TONIGHT. * A SMALL CRAFT ADVISORY WILL BE NEEDED AFTER THE GALE WARNING EXPIRES AT MIDNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WIND GUSTS OVER 35 KNOTS ARE EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ KURIMSKI
190 WHUS73 KGRB 170600 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 100 AM CDT THU MAR 17 2016 ...GUSTY WEST WINDS WILL CONTINUE TODAY... .GALE FORCE GUSTS HAVE SUBSIDED...BUT WEST WINDS WILL CONTINUE TO GUST TO 25 TO 30 KTS THROUGH MID-AFTERNOON. LMZ541>543-171400- /O.EXP.KGRB.GL.W.0006.000000T0000Z-160317T0600Z/ /O.NEW.KGRB.SC.Y.0022.160317T0600Z-160317T2100Z/ ROCK ISLAND PASSAGE TO STURGEON BAY WI- STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI- 100 AM CDT THU MAR 17 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON. THE GALE WARNING HAS EXPIRED. * WEST WINDS WILL CONTINUE TO GUST TO 25 TO 30 KTS THROUGH MID- AFTERNOON TODAY. * WAVES HEIGHTS OF 3 TO 6 FEET WILL SUBSIDE TO 2 TO 4 FT THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND GUSTS IN EXCESS OF 25 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ KIECKBUSCH
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this gale warning went out at Mar 15, 4:11 AM CDT, 26 minutes earlier.
Area forecast discussion, Mar 15, 4:11 AM CDT, 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 411 AM CDT TUE MAR 15 2016 FORECAST DISCUSSION FOR ROUTINE MORNING FORECAST ISSUANCE .SHORT TERM...TODAY...TONIGHT...AND WEDNESDAY ISSUED AT 410 AM CDT TUE MAR 15 2016 LEAD SHORT-WAVE TROF WAS APPROACHING FROM THE SOUTHWEST AND PRODUCING SCT ELEVATED CONVECTION OVER FAR SW/WC WI EARLY THIS MORNING. MODELS HAVE CONTINUED THEIR TREND OF SLOWING DOWN THE ARRIVAL OF PCPN TODAY...WITH THE MAIN SURGE OCCURRING LATE THIS AFTERNOON AND TONIGHT...SO HAVE MADE SOME DOWNWARD ADJUSTMENTS IN POPS TODAY. A STRONGER S/W TROF MOVG FROM COLORADO INTO THE CENTRAL PLAINS IS EXPECTED TO BECOME NEGATIVELY-TILTED AND CLOSE OFF AS IT PUSHES INTO SOUTHERN WI LATE TONIGHT. LOW PRESSURE OVER KANSAS IS EXPECTED TO DEEPEN RAPIDLY AS IT SHIFTS NORTHEAST INTO WI TONIGHT. STRONG LIFT WILL BE PROVIDED BY THE APPROACHING UPPER TROF/LOW...UPPER LEVEL DIVG...AND WAA/ISENT LIFT ON THE NOSE OF A 50-60 KT LLJ. THIS WILL CAUSE A SIGNIFICANT BAND OF SHOWERS TO LIFT NORTH ACROSS THE REGION. WITH 700-500 MB LAPSE RATES AROUND 7 C/KM AND H8 LI'S OF 0 TO -2...EXPECT SOME EMBEDDED TSTMS TO OCCUR...ESPECIALLY OVER C/EC WI. HEAVY RAINFALL AND SMALL HAIL MAY ACCOMPANY ANY STORMS. THE DEEPLY STACKED LOW WILL DRIFT NNE ON WEDNESDAY...CONTINUING THE THREAT OF SHOWERS THROUGH THE DAY. LOW-LEVEL THICKNESSES AND TEMPS INDICATE SOME POTENTIAL FOR A RAIN/SNOW MIX OVER OUR FAR NW COUNTIES LATE IN THE DAY...BUT TEMPS SHOULD BE TOO WARM FOR ACCUMS UNTIL WEDS EVENING. EAST WINDS ARE EXPECTED TO CRANK UP AS THE PRESSURE FALLS ASSOCIATED WITH THE RAPIDLY DEEPENING SFC LOW DEVELOP LATER THIS EVENING AND OVERNIGHT. GALE FORCE GUSTS ARE POSSIBLE ON LAKE MICHIGAN. AS THE LOW DRIFTS NORTH ON WEDS...STRONG SW WINDS WILL DEVELOP OVER PARTS OF C/EC WI AND THE LKSHR...LEADING TO ANOTHER POSSIBLE PERIOD OF GALE FORCE GUSTS...ESPECIALLY OVER OUR SOUTHERN MARINE ZONES. HAVE ISSUED A GALE WARNING FROM LATE THIS EVG UNTIL AROUND MIDNIGHT WEDS NGT. HAVE ALSO ISSUED A MARINE FOG ADVISORY FOR LAKE MICHIGAN...AS THE MTW OBS AND SEVERAL WEB CAMS HAVE SHOWN LOW VSBYS OVERNIGHT. WILL CARRY THE MARINE FOG ADVISORY UNTIL 4 PM TODAY...BUT THIS MAY NEED TO BE ADJUSTED. .LONG TERM...WEDNESDAY NIGHT THROUGH MONDAY ISSUED AT 410 AM CDT TUE MAR 15 2016 MAIN STORY WILL BE THE STRONG SYSTEM MOVING ACROSS THE REGION WEDNESDAY NIGHT THROUGH THURSDAY NIGHT. PRECIPITATION TYPE ISSUES ARE A CONCERN WEDNESDAY NIGHT INTO THURSDAY EVENING ACROSS THE FAR NORTH. EXPECTING AN ACCUMULATING SNOW NORTH A WAUSAU TO WAUSAUKEE LINE WHERE ONE TO THREE INCHES OF SNOW IS EXPECTED. LOCALLY HIGHER AMOUNTS ARE EXPECTED ACROSS VILAS COUNTY WITH 3 TO 5 INCHES OF SNOW EXPECTED WITH LOCALLY HIGHER AMOUNTS POSSIBLE. THE UPPER TROUGH IS EXPECTED TO SWING ACROSS THE REGION THURSDAY INTO THURSDAY NIGHT, BRINGING A CONTINUED CHANCE OF RAIN OR SNOW SHOWERS. THE PRECIPITATION SHOULD COME TO AN END LATE THURSDAY NIGHT AS DRIER AIR FILTERS INTO THE REGION. DRY CONDITIONS ARE EXPECTED FRIDAY INTO SATURDAY. A WEAK DISTURBANCE WILL BRING A SLIGHT CHANCE OF RAIN OR SNOW SHOWERS SATURDAY NIGHT. OTHERWISE... TEMPERATURES WILL BE CLOSE TO NORMAL DURING THE PERIOD, MAYBE A FEW DEGREES BELOW NORMAL ON SOME DAYS. && .AVIATION...FOR 06Z TAF ISSUANCE ISSUED AT 1040 PM CDT MON MAR 14 2016 CONDITIONS ONCE AGAIN VARIED GREATLY FROM LIFR AT MTW...TO VFR ACROSS THE FOX VALLEY. NWP MODELS CONTINUE TO SLOW DOWN THE ADVANCE OF THE PRECIPITATION AND LOWER CONDITIONS FROM AN APPROACHING LOW...MAKING THE MOS GUIDANCE CIG/VSBYS PRACTICALLY USELESS. WITH THIS SET OF TAFS WILL ONCE AGAIN DELAY THE ONSET OF RAIN AND LOWER CONDITIONS AS THIS SYSTEM HAS CONTINUED TO SLOW DOWN WITH EACH SUBSEQUENT RUN. CONFIDENCE IS ONCE AGAIN VERY LOW WITH THIS TAF ISSUANCE GIVEN THE TREND OF HOLDING CONDITIONS AS IS INSTEAD OF LOWERING AS PREVIOUSLY EXPECTED. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM.....KIECKBUSCH LONG TERM......ECKBERG AVIATION.......KURIMSKI
Hazardous weather outlook, Mar 14, 2:59 PM CDT, 13 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 259 PM CDT MON MAR 14 2016 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-152000- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE COUNTY-LINCOLN- LANGLADE-MENOMINEE-NORTHERN OCONTO COUNTY-DOOR-MARATHON-SHAWANO- WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO- CALUMET-MANITOWOC-SOUTHERN MARINETTE COUNTY- SOUTHERN OCONTO COUNTY- 259 PM CDT MON MAR 14 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TONIGHT FOG WILL REDEVELOP TONIGHT AS WINDS ARE LIGHT AND THERE IS PLENTY OF LOW-LEVEL MOISTURE IN PLACE. SOME OF THIS FOG MAY BECOME LOCALLY DENSE...ESPECIALLY AFTER MIDNIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY THERE IS A CHANCE FOR THUNDERSTORMS TUESDAY AFTERNOON AND TUESDAY NIGHT. SOME OF THE STORMS ARE LIKELY TO PRODUCE SMALL HAIL...BUT SEVERE WEATHER IS NOT EXPECTED. A FEW INCHES OF SNOW ACCUMULATION IS POSSIBLE ACROSS NORTH-CENTRAL WISCONSIN WEDNESDAY NIGHT THROUGH THURSDAY NIGHT. THIS WILL LEAD TO HAZARDOUS TRAVEL CONDITIONS AT TIMES. SCATTERED SNOW SHOWERS COULD ALSO RESULT IN SLIPPERY ROADS IN CENTRAL WISCONSIN AS WELL. A WIDESPREAD RAINFALL OF AROUND AN INCH IS EXPECTED FROM TUESDAY INTO WEDNESDAY. THIS WILL CAUSE AREA RIVERS TO RISE. SOME RIVERS ARE ALREADY NEAR BANKFULL DUE TO SNOWMELT RUNOFF. BE SURE TO MONITOR LATER FORECASTS AND STATEMENTS FOR UPDATED INFORMATION...ESPECIALLY IF YOU LIVE IN A FLOOD PRONE AREA NEAR RIVERS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT. LMZ521-522-541>543-152000- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 259 PM CDT MON MAR 14 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...TONIGHT FOG IS EXPECTED TO BECOME WIDESPREAD TONIGHT. SOME OF THIS FOG MAY BECOME LOCALLY DENSE AT TIMES. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY A FEW GALE FORCE GUSTS FROM THE SOUTHEAST ARE POSSIBLE TUESDAY NIGHT INTO EARLY WEDNESDAY. ADDITIONAL GALE FORCE GUSTS FROM THE WEST OR SOUTHWEST ARE POSSIBLE LATE WEDNESDAY INTO WEDNESDAY NIGHT. KALLAS/SKOWRONSKI
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 15, 4:37 AM CDT | Marine Dense Fog Advisory | GRB | 15 hr | |
| Mar 15, 3:08 PM CDT | Winter Weather Advisory | GRB | Florence, Forest, Langlade, Lincoln, Marathon, Oneida and 1 more | 48 hr |
| Mar 15, 3:23 PM CDT | Wind Advisory | GRB | Brown, Calumet, Kewaunee, Manitowoc, Outagamie, Portage and 4 more | 29 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.